MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-C
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/ 510 k number k142688.A follow up report will be sent pending completion of the investigation.
 
Event or Problem Description
This information was provided by the customer to the cook representative; after the needling, dr.(b)(6) felt resistance when trying to retract the needle into the sheath.Thus, he withdrew the needle together with the scope.When it was outside the patient, dr.(b)(6) noticed that the needle was not fully retracted into the sheath even though it was locked at "0" on the handle.He proceeded to collect the samples.When complete, he tried to retract the needle into the sheath again and was then able to do so.
 
Additional Manufacturer Narrative
Pma/ 510 k number k142688.The device involved in this complaint is an echo-hd-19-c device of lot# c1174434.This echo device was received with the needle fully retracted in the sheath of the device and the stylet fully inserted.The sheath of the device was examined and no kink was visible below the sheath extender when the sheath extender was positioned at reference mark 2.5.Upon retraction of the needle slight damage was noted on the tip of the sheath.The needle tip was visually examined and was confirmed to have a slight bend but was noted as not an issue.The notch of the needle was observed as being bent slightly off to one side.The customer complaint was confirmed as there was a bend at the notch of the needle tip of the returned device.A possible cause of this complaint is that the notch of the needle bent due to the elevator of the endoscope being pushed, while the notch of the needle was located on the elevator during the procedure.It is also possible that the notch of the needle bent due to the puncture being located in a difficult lesion.Prior to distribution, all echo devices are subjected to functional checks and 100% visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for this echo-hd-19-c device of lot# c1174434 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1174434; upon review of complaints this failure mode has not occurred previously with this lot # c1174434.The precautions section of the instructions for use ifu0077-3 that accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization".According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This is a follow up report based on the completion of the investigation.This information was provided by the customer to the cook representative; after the needling, dr (b)(6) felt resistance when trying to retract the needle into the sheath.Thus, he withdrew the needle together with the scope.When it was outside the patient, dr (b)(6) noticed that the needle was not fully retracted into the sheath even though it was locked at "0" on the handle.He proceeded to collect the samples.When complete, he tried to retract the needle into the sheath again and was then able to do so.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5878152
Report Number3001845648-2016-00210
Device Sequence Number1136634
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)181119(10)C1174434
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/20/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/16/2016
Supplement Report FDA Received Date09/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR